Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Viibryd -- possible rare side effect after long time use  (Read 208 times)

0 Members and 1 Guest are viewing this topic.

Offline Lara71

  • Sr. Member
  • ****
  • Posts: 264
  • Rec's: 2
  • Gender: Female
  • Personal text
    • Poke This Member
Viibryd -- possible rare side effect after long time use
« on: January 20, 2014, 08:46:17 PM »
For the past two weeks, I have terrible anxiety worse than ever before. I've been on viibryd for maybe a year and a half possibly more. (Was on Zoloft before but hated the side effects) In the past two years I've also have incredible stress and my anxiety has gone up but never where I couldn't function. I read in that vilbryd side effects that a rare one is anxiety. Is it possible that after all this time I'm getting this side effect or has the stress finally hit me hard?
Bookmark and Share

Offline MobileChucko

  • Try? Try not! There is no try...
  • Global Moderator
  • Sr. Member
  • *****
  • Posts: 445
  • Country: us
  • Rec's: 16
  • Gender: Male
  • Mood: Curious
    Curious
  • Personal text
    • Poke This Member
Re: Viibryd -- possible rare side effect after long time use
« Reply #1 on: January 20, 2014, 09:37:12 PM »
Hi Lara...

Viibryd (Vilazodone) is an anti-depressant in the selective serotonin reuptake inhibitor (SSRI) classification.  When initially starting the medication, anxiety is likely to increase because of increased levels of serotonin.  However, you mentioned that you have been on Viibryd for some 18 months now.  It is likely that this is not a side effect, but unfortunately, more likely that the medication has stopped working for you.  What is the dosage that you are currently taking?  The therapeutic dosage for Viibryd is 40 mg, so hopefully you are not taking less than that.

It might be necessary for you to switch to a different anti-depressant, if you are on a therapeutic dose of the Viibryd.

The very best to you, Lara!...  Chuck
Bookmark and Share

Offline Abraham2007

  • Sr. Member
  • ****
  • Posts: 311
  • Country: us
  • Rec's: 10
  • Gender: Male
  • Mood: Thoughtful
    Thoughtful
    • Poke This Member
Re: Viibryd -- possible rare side effect after long time use
« Reply #2 on: January 21, 2014, 12:31:07 AM »
Hi Lara,

For the past two weeks, I have terrible anxiety worse than ever before. I've been on viibryd for maybe a year and a half possibly more. (Was on Zoloft before but hated the side effects) In the past two years I've also have incredible stress and my anxiety has gone up but never where I couldn't function. I read in that vilbryd side effects that a rare one is anxiety. Is it possible that after all this time I'm getting this side effect or has the stress finally hit me hard?

Vibryd's intent is to reduce the anxiety, not up it.  For the side effects of anxiety, which you read about, the increase in anxiety is common in the initial stages of any antidepressant, or when you increase the dosage of an antidepressant.  Your body has to adjust to the surge in serotonin, as Chuck mentioned, due to more of the antidepressant in your body, so there is some temporary anxiety during the body adjustment.

However you've been on Vibryd, at a low dose of 10mg for over a year and a half.  Have you been seeing your doctor regularly to monitor your use of Vibryd?  I'm sorry if the tone of that question sounds a bit condescending, however a doctor, or specifically a psychiatrist, would have raised you from 10mg a long time ago, despite your resistance of not going up, because it would have avoided the anxiety and stress levels that you are feeling right now, regardless of the outside occurrences triggering your anxiety.   10mg is the lowest dose on Vibryd, however it's not the dose recommended for an anxiety disorder sufferer.  You should be on 40mg.  I know that sounds high, however it really is better for you, than 10mg.    You wouldn't be feeling the crazy anxiety that you are on now.

If you've been seeing other doctors, like a general practitioner who are not familiar with antidepressants, as a psychiatrist, due to the lack of funds, know there are programs that fund visits to psychiatrists, as well as medications.  You can check out http://www.needymeds.org/index.htm.

And, you'll have to forgive me for saying this, because it's going to come off a bit harsh, possibly rude, but if you're able to invest a lot of time on vacations, you should consider investing as much time on your mental health.


Steve
Bookmark and Share
Quacks prey on us Anxiety Disorder sufferers as part of the Mental Health community, since we can be desperate for healing.  Don't be victimized, instead be EDUCATED about  QUACKERY!!!!! http://www.quackwatch.com/ 

Offline insights

  • Hero Member
  • *****
  • Posts: 3185
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Viibryd -- possible rare side effect after long time use
« Reply #3 on: January 21, 2014, 02:27:41 AM »
I read in that vilbryd side effects that a rare one is anxiety. Is it possible that after all this time I'm getting this side effect or has the stress finally hit me hard?

The problem isn't that Viibryd is causing the anxiety, but that you're not on a high enough dose to stop it. Antidepressants work by encouraging the growth of new brain cells which requires a minimum amount of the drug to initiate and sustain. For most, including adolescents and the elderly, this is 40mg/day for Viibryd, so your current 10mg/day is well short of what is required. It appears you have been in remission for the last 18 months, but this has now ended and the anxiety is back with a vengeance.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline Lara71

  • Sr. Member
  • ****
  • Posts: 264
  • Rec's: 2
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Viibryd -- possible rare side effect after long time use
« Reply #4 on: January 21, 2014, 09:57:14 PM »
Thanks! I have an appointment with a brand new psychiatrist (finally found one that takes my insurance) and ill bring it up with him. I originally was on the lowest dose bc my anxiety was controllable. 
Bookmark and Share

Tags: viibryd 
 

Related Topics

  Subject / Started by Replies Last post
5 Replies
958 Views
Last post August 06, 2009, 03:37:08 PM
by VACountryGirl
2 Replies
590 Views
Last post April 27, 2010, 08:45:01 AM
by Daisy131
6 Replies
807 Views
Last post June 20, 2011, 05:43:27 PM
by Irishmanwrites
1 Replies
93 Views
Last post January 27, 2014, 07:34:19 AM
by insights
2 Replies
134 Views
Last post February 05, 2014, 02:07:42 PM
by johnathonm
1 Replies
161 Views
Last post February 02, 2014, 03:26:16 PM
by MobileChucko

anything